DOI 10.1016/0016-5085(90)90842-o
Cessation of Cryptosporidium-associated diarrhea in an acquired immunodeficiency syndrome patient after treatment with hyperimmune bovine colostrum.
Аннотация
Cryptosporidium is a parasite of the human gastrointestinal tract that can cause life-threatening diarrhea in immunodeficient patients. Although more than 80 agents have been tried with occasional anecdotal success, treatment remains primarily limited to hydration. A 38-yr-old homosexual man with antibody to human immunodeficiency virus and Cryptosporidium-related diarrhea is described. The patient excreted 6-12 L of stool per day for at least 3 mo, 2 of them spent in the hospital. Trials with more than 6 antidiarrheal medications were ineffective. The patient received bovine colostrum hyperimmune to Cryptosporidium by direct duodenal infusion. During infusion, the patient's fecal output decreased to less than 2 L per day, and 48 h after treatment, stools were formed and oocysts to Cryptosporidium were absent. The patient remained asymptomatic for 3 mo. Hyperimmune bovine colostrum offers an exciting new therapy for cryptosporidiosis; controlled trials to establish efficacy should be undertaken and the active factor(s) characterized.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.